Welcome! Log in or Register

Sudafed Blocked Nose & Headache

  • image
7 Reviews

Tablets for stuffy nasal congestion.

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      28.09.2013 19:10
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      Cures my face ache!

      The Product:

      Sudafed Congestion Relief Capsules Non Drowsy

      Size: 24 tablet

      About Sudafed:

      Sudafed is the brand name of a range of decongestant treatments from medical giant Pfizer. It is a fairly powerful non prescription drug and it is recommended that you read the box prior to purchase and always read the label.

      Ingredients:

      "Each tablet contains Phenylephrine hydrochloride 12mg. Other ingredients include Lactose, maize starch, pregelatinised maize starch, magnesium stearate, colour."


      Why I Buy Sudafed:

      A few years ago I suffered terribly with blocked sinus' which for those of you reading this will know is a terribly painful condition that pain killers just do not touch. Using a steam inhalation was helping a bit and I was getting a sore tongue from sucking so many cough sweets! The pain was worsening, so I went to my GP who diagnosed Sinusitis and recommended that non-prescription Sudafed containing Phenylephrine hydrochloride would be my best option and cheaper than a prescription, with antibiotics best being avoided.


      Sudafed Claims:

      * "Non-drowsy
      * Unblocks your nose
      * Clears catarrh"


      Sudafed Warn:

      "Do not exceed the stated dose"



      The Packet:

      The packet is a white and blue cardboard box, with Sudafed clearly displayed in black bold type to catch the eye. These day's Sudafed brand provide several different options for congestion relief and as mentioned to try this one you need to look out for the one with Phenylephrine hydrochloride as the main active ingredient.


      To Use:

      "Adults and children 12 years and over. Take one capsule with a glass of water up to 4 times a day if necessary. Not recommended for children under 12 years."


      How I Use Sudafed Capsules:

      When I get a cold my main concern is to keep it off of my chest. So, I am always proactive at fighting any cold type bugs. If I start to get a bunged up head cold as well as Lemsip or Beecham's, I attach it with steam inhalations and carry an Olbas oil bottle around to regularly inhale. Sometimes, though this is not enough. On these occasions, as soon as I get sinus pain I reach for the Sudafed. The beauty of these capsules is that because they do not contain paracetamol, if they do not clear my head on their own of if I also have a sore throat, I can still take paracetamol tablets or one of the drinks already mentioned to ease my head and throat.


      Generally, I do find this product works very well. I rarely have to take 4 a day to ease and even cure my symptoms, nor do I find I need to take it for very many days to cure the problem.


      Clinically:

      Phenylephrine hydrochloride is an effective decongestant that is frequently used in prescription only medicine, it is supplied here at a low enough dose to be available in the UK without prescription.

      When I suffer allergic rhinitis it is of the non-stop runny nose and eyes and sneezing variety, so I have not tried this product for hayfever, although I notice it is also marketed as a hayfever relief product.


      In Conclusion:

      Sinusitis is a very painful condition, so anything that effectively eases the pain and unblocks all the little airways in the face has got to be good in my mind! For me, I am so glad that doctor recommended Sudafed, it does exactly what it claims to do, is indeed non-drowsy and can be taken alongside other cold remedies, making it a welcome addition to my medicine cupboard and handbag. I always carry a sleeve with me as I do find that it is most effective the sooner I start using it after I notice the symptoms.


      Would I Recommend Sudafed?

      Oh YES! So much better than face ache!



      Price and Availability:

      I buy mine in store from my local chemist which is an independent. It is also available from Boots, & Lloyds as well as leading supermarkets and Superdrug in-store and on-line.

      Thank you for reading my review of one of my medicine cupboard essentials.

      Comments

      Login or register to add comments
      • More +
        19.09.2012 23:11
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        The solution to sinus pain.

        There are many decongestants on the market. There are even many varieties of Sudafed.

        This is the one that really works.

        This is the one that contains the psuedoephedrine which actually clears blocked sinuses and relieves the pain that this can cause. The brand and the authorities are trying to shift consumers onto the alternative phenylephrine formulations as the real thing can be used as an illegal drug precurser.

        Unfortunately for many of us, myself included, the alternative formulation barely works or doesn't shift the blockages at all. This original formulation is the one thing that ends my sinus headaches quickly and I will not be without it in my medicine cabinet.

        Even if this is the one that sometimes has to bought at the pharmacist counter rather than the shelf and there can also be limits to how many packets you can buy for £3.05 at Boots.

        But as I have no interest in a home version of 'Breaking Bad' and do have asthma and malformed sinues passages not helped by two healed ruptured ear-drums, these little pills are the answer for me as they are effective without putting strain on my ears, which can happen with nasal sprays.

        They do contain lactose, which those intolerant of that will need to be aware of. But as one pill will usually clear a sinus headache this is not a major problem.

        These pills are non-drowsy and in fact can make you feel perky, which may not be ideal last thing at night.

        But with all this in mind, they are worth it.

        They work.

        And I will not be without them.

        Comments

        Login or register to add comments
        • More +
          05.12.2011 18:32

          Advantages

          Disadvantages

          Great product but expensive

          Sudafed Tablets are a godsend to both me and my other half. We both suffer from congestion and really bad blocked sinuses after we have had summer colds. Bending over can cause me particular problems and I feel my head pound then it makes me feel sick and dizzy as I stand back upright.

          We have bought a few different congestion tablets over the years and have tried putting towels over our heads to gether and breahting in Vicks over bowls of hot water. That only made us both get hot faces and didn't work.

          We have been using Sudafed now for about six months. They are quite expensive due to them being a brand name but they are worth the price. They cost about £3.50 for 24 little brown coloured tablets and we take one approximately every six hours.

          They work very quickly indeed. I would say that within twenty minutes or so I can feel that my sinuses have become clearer and although the pain has not completely subsided it is about 70% better.
          You have to be careful with these in case you have any ongong medical condition or taking other medication at the same time. You have to buy them over the counter though and if your chemist is anything like ours there is no chance you'd take them incorrectly as we get the third degree even when we try to buy a packet of lockets.

          They work quick and are very effective and have a good long shelf life and we would both recommend these.

          Review also posted on Ciao as sorehead

          Comments

          Login or register to add comments
        • More +
          30.08.2010 15:32
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          It does work but at the cost of being very wide awake and a bit odd feeling.

          Sudafed comes in a variety of combinations, most containing either Phenylephrine Hydrochloride or Pseudoephedrine Hydrochloride. This is often combined with paracetamol and sometimes caffeine.

          Sudafed is intended to clear nasal congestion, by clearing all the catarrh it also provides some relief to coughing and the sore throat from post nasal drip. It is very good for sinus headache, and yes it really does work.
          I have found the ones with Pseudoephedrine Hydrochloride to be the most effective ( the old little red ones and non drowsy 12 hour relief white capsules). The ones with Phenylephrine Hydrochloride do help some, but not nearly so much. I also think these products work better if only used very rarely.

          The main problem with sudafed would be it can completely prevent some people, like myself from sleeping. The ones with Pseudoephedrine Hydrochloride are the worst for this, which is not surprising as Pseudoephedrine Hydrochloride is also a primary ingredient in the manufacture of methamphetamine. Other people can take these and sleep fine though, it seems to depend on the person. For me, i take two and stay awake all night and watch the sun come up - not much fun when you feel miserable anyway.

          I would recommend them for severe sinus headache and congestion, but I would recommend you try them in the morning in case extra energy and sleeplessness are going to affect you. I also would recommend they only be used when really needed, as little as possible. This is not only because I always feel it is best to limit medication use, but also because they seem to lose their efficiency if used often.

          I would also advise you do not exceed recommended dosage as it can make you feel quite funny.

          I have only just noticed this product should not be used by people with Raynauds - which I have as does my son. Maybe that is why I react quite strongly?
          It is not recommended for use if you have high blood pressure, diabetes, overactive thyroid, heart problems, glaucoma, or are pregnant or breastfeeding. there are other medications listed that you can not take with this product, including other decongestants and alcohol. They also recommend that you do not take it if you have a known allergy to the product --- I do think that is a bit of no- brainer.

          Comments

          Login or register to add comments
          • More +
            22.02.2006 14:53
            Very helpful
            (Rating)
            7 Comments

            Advantages

            Disadvantages

            Effective Congestion relief

            This review will be about the non-drowsy congestion relief version. I am sure you have all seen the ad with the guy explaining why you feel so stuffy with a cold. He tells us that it is 'not the build up of snot - yuck!' but the fact that our blood vessels swell when we have an infection which causes the stuffy, blocked feeling.

            I have many a times despaired when I have had a cold of ever being able to breathe properly again, so when a few days ago I felt the horrible scratchy throat and stinging sinuses started, I vowed to finally test the congestion relief Sudafed.

            These cost £2.49 for a pack of 12 tablets in Tesco.

            I was fairly surprised to realise that these appear to literally only be for the relief of nasal congestion and catarrh. They do not contain any paracetamol, aspirin, codeine or ibuprofen and the sole active ingredient is Phenylephrine Hydrochloride.

            This is known as a sympathomimetic drug and in this instance is a stimulant which causes the contraction of blood vessels and mucous membranes. As this cannot be specifically contained to the vessels in the nose, this medicine can often cause faster heartbeat, dry eyes and blurry vision and should most definitely NOT be taken if you have thyroid, heart, blood or respiratory problems or if you are pregnant or elderly without consultation withyour GP. This (or variations of it) are sometimes used to treat some symptoms of hayfever, sinusitis and opthalmic problems such as irritation from contact lenses.

            As this is a stimulant it does not cause you to become drowsy. It can however cause you to become slightly hyperactive or over excitable, so exceeding the dose of 1 tablet (containing 12mg of the active ingredient) every 4 hours is not recommended. Also, this product is NOT for children under tha ge of 12 and prolonged use (longer than 7 days) should only be on the advice of a doctor.

            As a comparison, Phenylephrine Hydrochloride also resembles the drug Epinephrine, which you may have heard talked about a lot in medical dramas when someone is in shock or something and the doctor screeches '10mg of Epinephrine now!!!' I'm not sure if the dosage is correct in that it is just an example.

            About 15 minutes after taking 1 tablet, I did notice that my nose was clearer. I have to say I was very impressed! Then after a while, I realised that I still had my banging headache and my eyes were beginning to feel very dry. As you are not supposed to take any other decongestants with this, you have to be very careful if you want to take anything to help your other symptoms. Many over the counter cold remedies contain decongestants so make sure you get one without. I also noticed that I did indeed feel more lively - perhaps too lively! I was feeling very restless and talkative which is not necessarily a bad thing, but in certain situations may not be appropriate.

            All in all this medicine does do what it says on the box, but is not an all in one treatment for colds and flu and it isn't advisable to take at night when the blocked nose is at its worst as it will probably keep you up anyway, so perhaps not the greatest value. I would still recommend it for daytime use though, so if you have a heavy head at work due to a cold, go out and buy some of this.

            Comments

            Login or register to add comments
            • More +
              04.10.2005 12:49
              1 Comment

              Advantages

              Disadvantages

              tastes bad but does the job

              i have had a bit of a cold coming on for a few days and now it is in full swing, aches pains, shivers, bunged up, runny nose, headache sinuses etc .. you name it i got it. my husband bought this home from local chemist on their recommendation. it says that it unblocks sinuses, dries runny nose/unblocks stuffy nose and clears cattarrh. well my nose is still running and my sinuses are still blocked but i have only had a couple of doses.however it does seem to be helping my sneezing, drythroat and watery eyes already it tastes nasty and says it may cause drowsiness but it doesnt seem to be making my sleepy..zzzzzzzzzzzzzzzzzzz.. only joking. easy to open cap. easy to take. nice clear instructions. hope to be feeling better soon

              Comments

              Login or register to add comments
              • More +
                22.03.2003 00:17

                Advantages

                Disadvantages

                it does work - Advantages: it relief the pain, work quickly than others tablets, open block nose - Disadvantages: not known

                Comments

                Login or register to add comments
            • Product Details

              Tablets for stuffy nasal congestion / Sudafed Blocked Nose & Headache Capsules are used for the relief the symptoms of colds and flu including headache,feverishness, nasal and sinus congestion, catarrh, aches and pains / Unblocks your nose, Relieves headache, Non-Drowsy.,